Alert archive / Louisiana / Wind Advisories in 2013
Wind Advisory 7, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Feb 25, 2013, 5:07 AM CST for 4 parishes in Louisiana. It took effect at Feb 25, 2013, 10:00 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2013, 5:07 AM CST (11:07 UTC)
- In effect from
- Feb 25, 2013, 10:00 AM CST
- Expired
- Feb 25, 2013, 2:49 PM CST
- In force
- 5 hr
- Issued by
- NWS Lake Charles, LA
Counties Cameron Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 96 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
761 WWUS74 KLCH 251107 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 507 AM CST MON FEB 25 2013 ...A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF THE AREA TODAY AND TONIGHT... .STRONG LOW PRESSURE WILL MOVE FROM TEXAS TODAY TO THE MID MISSISSIPPI VALLEY BY TUESDAY MORNING. AS THE LOW MOVES ACROSS THE REGION, LOCALLY THE PRESSURE GRADIENT WILL REMAIN TIGHT. THIS WILL CAUSE STRONG SOUTH TO SOUTHWEST WINDS TODAY FROM THE COAST TO THE INTERSTATE 10 CORRIDOR AND STRONG WEST TO SOUTHWEST WINDS ALONG THE COAST TONIGHT. LAZ033-041>045-055-TXZ216-260000- /O.NEW.KLCH.WI.Y.0007.130225T1600Z-130226T0000Z/ ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-LOWER ST. MARTIN-ORANGE- INCLUDING THE CITIES OF...OPELOUSAS...EUNICE...LAKE CHARLES... SULPHUR...JENNINGS...WELSH...LAKE ARTHUR...CROWLEY...RAYNE... CHURCH POINT...LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE... STEPHENSVILLE...ORANGE...VIDOR...BRIDGE CITY 507 AM CST MON FEB 25 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING...WINDS WILL INCREASE TO AROUND 20 MPH LATE IN THE MORNING AND REMAIN ELEVATED THROUGH LATE IN THE AFTERNOON. * WINDS...WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS. * IMPACTS...LOOSE LAWN ITEMS AND TRASH CANS MAY BE BLOWN AROUND. SOME HIGH PROFILE VEHICLES...ESPECIALLY DRIVING ON EAST TO WEST ORIENTED ROADWAYS...WILL BE DIFFICULT TO MANEUVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ LAZ052>054-073-074-TXZ215-260000- /O.NEW.KLCH.WI.Y.0007.130225T1600Z-130226T1200Z/ VERMILION-IBERIA-ST. MARY-WEST CAMERON-EAST CAMERON-JEFFERSON- INCLUDING THE CITIES OF...ABBEVILLE...KAPLAN...NEW IBERIA... MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA... HACKBERRY...HOLLY BEACH...CAMERON...GRAND CHENIER...BEAUMONT... PORT ARTHUR 507 AM CST MON FEB 25 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 AM CST TUESDAY. * TIMING...WINDS WILL INCREASE TO AROUND 20 MPH LATE IN THE MORNING AND REMAIN ELEVATED THROUGH MUCH OF THE NIGHT. * WINDS...WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS. * IMPACTS...LOOSE LAWN ITEMS AND TRASH CANS MAY BE BLOWN AROUND. SOME HIGH PROFILE VEHICLES...ESPECIALLY DRIVING ON EAST TO WEST ORIENTED ROADWAYS TODAY AND NORTH TO SOUTH ORIENTED ROADWAYS TONIGHT...WILL BE DIFFICULT TO MANEUVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
1 follow-up statement
964 WWUS74 KLCH 252049 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 249 PM CST MON FEB 25 2013 ...STRONG AND GUSTY WESTERLY WINDS EXPECTED TONIGHT NEAR THE COAST... .A TIGHT PRESSURE GRADIENT WILL DEVELOP BEHIND A DEPARTING COLD FRONT THIS EVENING. THIS WILL HELP INCREASE WESTERLY WINDS TO BETWEEN 20 AND 25 MPH WITH OCCASIONAL GUSTS OVER 30 MPH. THESE WINDS WILL DECREASE SLIGHTLY ON TUESDAY AS A SURFACE LOW MOVES AWAY FROM THE AREA...REDUCING THE PRESSURE GRADIENT. LAZ055-261200- /O.CAN.KLCH.WI.Y.0007.000000T0000Z-130226T0000Z/ /O.NEW.KLCH.WI.Y.0008.130226T0000Z-130226T1200Z/ LOWER ST. MARTIN- INCLUDING THE CITY OF...STEPHENSVILLE 249 PM CST MON FEB 25 2013 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY. * TIMING...WINDS WILL INCREASE TO AROUND 20 MPH EARLY IN THE EVENING AND REMAIN ELEVATED THROUGH THE OVERNIGHT HOURS. * WINDS...WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS. * IMPACTS...LOOSE LAWN ITEMS AND TRASH CANS MAY BE BLOWN AROUND. SOME HIGH PROFILE VEHICLES...ESPECIALLY DRIVING ON NORTH TO SOUTH ORIENTED ROADWAYS...WILL BE DIFFICULT TO MANEUVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ LAZ052>054-073-074-TXZ215-261200- /O.CAN.KLCH.WI.Y.0007.000000T0000Z-130226T1200Z/ /O.NEW.KLCH.WI.Y.0008.130226T0000Z-130226T1200Z/ VERMILION-IBERIA-ST. MARY-WEST CAMERON-EAST CAMERON-JEFFERSON- INCLUDING THE CITIES OF...ABBEVILLE...KAPLAN...NEW IBERIA... MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA... HACKBERRY...HOLLY BEACH...CAMERON...GRAND CHENIER...BEAUMONT... PORT ARTHUR 249 PM CST MON FEB 25 2013 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY. * TIMING...WINDS WILL INCREASE TO AROUND 20 MPH EARLY IN THE EVENING AND REMAIN ELEVATED THROUGH THE OVERNIGHT HOURS. * WINDS...WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS. * IMPACTS...LOOSE LAWN ITEMS AND TRASH CANS MAY BE BLOWN AROUND. SOME HIGH PROFILE VEHICLES...ESPECIALLY DRIVING ON NORTH TO SOUTH ORIENTED ROADWAYS...WILL BE DIFFICULT TO MANEUVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ LAZ033-041>045-TXZ216-252200- /O.CAN.KLCH.WI.Y.0007.000000T0000Z-130226T0000Z/ ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-ORANGE- INCLUDING THE CITIES OF...OPELOUSAS...EUNICE...LAKE CHARLES... SULPHUR...JENNINGS...WELSH...LAKE ARTHUR...CROWLEY...RAYNE... CHURCH POINT...LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE... ORANGE...VIDOR...BRIDGE CITY 249 PM CST MON FEB 25 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE WIND ADVISORY. STRONG WINDS WILL BE POSSIBLE WITH THUNDERSTORMS THROUGH THE AFTERNOON. THIS WILL BE HANDLED THROUGH SEVERE THUNDERSTORM WARNINGS. AWAY FROM STORMS...THE BREEZY SOUTH WINDS ARE NOT QUITE STRONG ENOUGH FOR A WIND ADVISORY. $$ RUA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Feb 25, 4:53 AM CST, 14 minutes earlier.
Area forecast discussion, Feb 25, 4:53 AM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
453 AM CST MON FEB 25 2013
.DISCUSSION...A WARM FRONT IS NEARING THE COAST THIS MORNING WITH
70 DEW POINTS ABOUT 20 NM FROM SHORE. THIS BOUNDARY WILL CONTINUE
TO LIFT THIS MORNING AS THE SOUTH FLOW DRAGS UP A WARMER AND MORE
MOIST AIR MASS AHEAD OF A COLD FRONT. THIS WAA WITH DEWPTS OF 60-70
DEGREES COUPLED WITH AN INCOMING STRONG UPPER DISTURBANCE WILL
PROVIDE A LEAST A SLIGHT CHANCE OF SEVERE WEATHER ACROSS THE
FORECAST AREA TODAY. A LINE OF STORMS, OR AT LEAST LINE SEGMENTS, MAY
DEVELOP AND SPREAD TO THE TX/LA BORDER A LITTLE BEFORE NOON AND TO
THE ATCHAFALAYA BEFORE SUNSET. STRONG WINDS WOULD BE THE BIGGEST
THREAT WITH THE LINE, HOWEVER LARGE HAIL AND POSSIBLY AN ISOLD
TORNADO MAY OCCUR AS WELL. AHEAD OF THIS LINE S TO SW WINDS WILL
INCREASE AS THE PRESSURE GRADIENT TIGHTENS AND WINDS WILL REMAIN
ELEVATED HAS HIGH PRESSURE BUILDS IN BEHIND THE BOUNDARY. A WIND ADV HAS
BEEN POSTED FOR AREAS GENERALLY ALONG AND SOUTH OF I-10 FOR TODAY,
HOWEVER AREAS TO THE NORTH WILL BE BORDERLINE AND IF WINDS INC BY
JUST A FEW KTS THE ADV MAY NEED TO BE EXPANDED NORTH. CONDITIONS
WILL REMAIN BREEZY WITH WEST WINDS REMAINING AT WIND ADV CRITERIA
ALONG THE COAST THROUGH THE NIGHT.
WITH TEMPS AND PRECIP BEHIND THE EVENT TODAY... LATE THIS
AFTERNOON THROUGH THE EVENING RAIN CHANCES WILL DECREASE AND A
COLDER AIR MASS WILL MOVE IN. LOW PRESSURE WILL MOVE FROM TX TO
THE OHIO VALLEY BY TUE AFTERNOON. THIS WILL ALLOW A COOLER AIR
MASS TO SPILL BACK SOUTH WITH TEMPS GOING BELOW CLIMO AVERAGES FOR
TUE. TUE NIGHT ANOTHER SHORT WAVE WILL MOVE ACROSS THE PLAINS
PUSHING A CANADIAN AIR MASS SOUTHWARD. A BRIEF WARM-UP WILL OCCUR
WED AFTERNOON AHEAD OF THIS NEXT FRONT AND MOISTURE WILL REMAIN
VERY LIMITED. THE COOLER HIGH PRESSURE WILL MOVE IN WED AFTERNOON
WITH TEMPS FALLING 5 TO 15 DEGREES BELOW CLIMO AVERAGES THROUGH
LATE WEEK INTO THE WEEKEND. A FREEZE OR AT LEAST FROST MAY EVEN BE
ON TAP FOR PORTIONS OF THE AREA FRI, SAT, AND SUN MORNINGS.
&&
.MARINE...WINDS WILL INCREASE AHEAD OF A COLD FRONT THIS MORNING
WITH WINDS INC INTO SCA CRITERIA BEFORE NOON OVER THE COASTAL
GULF WATERS. NUMEROUS TO WIDESPREAD THUNDERSTORMS CAN BE EXPECTED
OVER THE COASTAL WATERS TODAY WITH STRONG WEST WINDS OCCURRING
TONIGHT AS A LOW PRESSURE SYSTEM MOVES ACROSS THE SOUTHERN STATES.
A GALE WARNING IS IN EFFECT FOR TONIGHT INTO TUE MORN. WINDS AND
SEAS WILL GRADUALLY DECREASE TUE. WINDS ARE EXPECTED TO REMAIN
OFFSHORE FOR THE MAJORITY OF THE PERIOD BEYOND TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 76 43 62 42 70 / 80 10 0 0 0
KBPT 76 41 62 41 69 / 80 10 0 0 0
KAEX 72 41 59 37 65 / 80 10 0 0 0
KLFT 76 44 61 42 68 / 90 20 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING
FOR THE FOLLOWING ZONES: ACADIA...CALCASIEU...JEFFERSON
DAVIS...LAFAYETTE...LOWER ST. MARTIN...ST. LANDRY...UPPER
ST. MARTIN.
WIND ADVISORY FROM 10 AM THIS MORNING TO 6 AM CST TUESDAY FOR
THE FOLLOWING ZONES: EAST CAMERON...IBERIA...ST. MARY...
VERMILION...WEST CAMERON.
TX...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING
FOR THE FOLLOWING ZONES: ORANGE.
WIND ADVISORY FROM 10 AM THIS MORNING TO 6 AM CST TUESDAY FOR
THE FOLLOWING ZONES: JEFFERSON.
GM...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 9 PM CST THIS
EVENING FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
CAMERON LA TO HIGH ISLAND TX OUT 20 NM...COASTAL WATERS
FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM...COASTAL
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
OUT 20 NM...WATERS FROM INTRACOASTAL CITY TO CAMERON LA
FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX
FROM 20 TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA FROM 20 TO 60 NM.
GALE WARNING FROM 9 PM THIS EVENING TO 9 AM CST TUESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60
NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60
NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY LA FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 9 AM CST TUESDAY
FOR THE FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...
VERMILION BAY.
&&Hazardous weather outlook, Feb 24, 6:24 AM CST, 22 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 624 AM CST SUN FEB 24 2013 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 251230- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 624 AM CST SUN FEB 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE COASTAL WATERS THIS AFTERNOON...SPREADING INLAND THROUGH THE EVENING AND OVERNIGHT HOURS. THIS ACTIVITY WILL INITIALLY BE ELEVATED...OCCURRING NORTH OF A WARM FRONT. ANY SEVERE THUNDERSTORMS WILL BE CAPABLE OF LARGE HAIL. AS THE FRONT NEARS THE COAST AND MOVES INLAND TOWARD MONDAY MORNING...THE RISK OF SURFACE BASED OR NEAR SURFACE BASED THUNDERSTORMS WILL INCREASE...WITH ATMOSPHERIC WIND PROFILES FORECAST TO BE SUPPORTIVE OF A RISK FOR DAMAGING WINDS AND TORNADOES. THE OVERALL RISK OF SEVERE WEATHER IS VERY LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A LULL IN ACTIVITY IS POSSIBLE AFTER THIS INITIAL ROUND OF SHOWERS AND THUNDERSTORMS...BUT ADDITIONAL DEVELOPMENT IS EXPECTED ALONG AND AHEAD OF A COLD FRONT FORECAST TO SWEEP THROUGH THE REGION FROM WEST TO EAST DURING THE DAY MONDAY. THESE THUNDERSTORMS WILL ALSO POSE A SEVERE WEATHER RISK...AND THE STORM PREDICTION CENTER HAS OUTLINED THE ENTIRE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. IN ADDITION...STRONG AND GUSTY WEST WINDS ARE EXPECTED IN THE WAKE OF THE FRONT...AND A WIND ADVISORY MAY BE REQUIRED. DRY AND COOL WEATHER IS EXPECTED TO PREVAIL THE REST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND MONDAY. GMZ430-432-435-450-452-455-470-472-475-251230- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 624 AM CST SUN FEB 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE COASTAL WATERS THIS AFTERNOON. THIS ACTIVITY WILL INITIALLY BE ELEVATED...OCCURRING NORTH OF A WARM FRONT. ANY SEVERE THUNDERSTORMS WILL BE CAPABLE OF LARGE HAIL. AS THE FRONT MOVES NORTH THROUGH THE COASTAL WATERS DURING THE OVERNIGHT HOURS...THE RISK OF SURFACE BASED OR NEAR SURFACE BASED THUNDERSTORMS WILL INCREASE...WITH ATMOSPHERIC WIND PROFILES FORECAST TO BE SUPPORTIVE OF A RISK FOR DAMAGING WINDS AND WATERSPOUTS. THE OVERALL RISK OF SEVERE WEATHER IS VERY LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A LULL IN ACTIVITY IS POSSIBLE EARLY MONDAY AFTER THIS INITIAL ROUND OF SHOWERS AND THUNDERSTORMS...BUT ADDITIONAL DEVELOPMENT IS EXPECTED ALONG AND AHEAD OF A COLD FRONT FORECAST TO SWEEP THROUGH THE REGION FROM WEST TO EAST DURING THE DAY MONDAY. THESE THUNDERSTORMS WILL ALSO POSE A SEVERE WEATHER RISK. INCREASING SOUTH WINDS AHEAD OF THE FRONT...AND STRONG WEST WINDS BEHIND THE FRONT...HAVE PROMPTED A SMALL CRAFT ADVISORY TO BE ISSUED FOR MONDAY AFTERNOON. THESE WEST WINDS ARE EXPECTED TO STRENGTHEN FURTHER MONDAY NIGHT...WITH FREQUENT GUSTS TO GALE FORCE. A GALE WATCH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. THE STRONG OFFSHORE FLOW MAY ALSO RESULT IN LOW WATER CONDITIONS TUESDAY MORNING AT THE TIME OF PREDICTED LOW TIDE...AND A LOW WATER ADVISORY MAY BE REQUIRED. WINDS AND SEAS WILL SUBSIDE ON TUESDAY...WITH ANOTHER FRONT EXPECTED TO PUSH THROUGH THE COASTAL WATERS LATE WEDNESDAY. THIS FRONT IS EXPECTED TO PASS THROUGH WITHOUT RAINFALL...BUT WILL RESULT IN MODERATE TO STRONG NORTHWEST WINDS INTO THURSDAY. MODEST OFFSHORE FLOW IS EXPECTED TO PREVAIL INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... MARINE INTERESTS ARE ENCOURAGED TO BE ALERT FOR THE POSSIBILITY OF SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH MONDAY....AND BE PREPARED FOR GALE FORCE WIND GUSTS MONDAY NIGHT INTO TUESDAY. 13
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 6:02 PM CST | Special Marine Warning | LCH | 43 min | |
| Feb 24, 6:14 PM CST | Special Weather Statement | LCH | Saint Martin | 61 min |
| Feb 24, 7:39 PM CST | Special Weather Statement | LCH | Vermilion | 66 min |
| Feb 24, 8:54 PM CST | Special Weather Statement | LCH | Saint Landry | 66 min |
| Feb 24, 9:10 PM CST | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Saint Landry | 65 min |
| Feb 25, 4:08 AM CST | Gale Warning | LCH | 29 hr | |
| Feb 25, 6:01 AM CST | Marine Dense Fog Advisory | LCH | 6 hr | |
| Feb 25, 12:04 PM CST | Special Weather Statement | LCH | Vermilion | 41 min |
| Feb 25, 12:07 PM CST | Special Weather Statement | LCH | Evangeline | 38 min |
| Feb 25, 12:13 PM CST | Special Weather Statement | LCH | Calcasieu | 47 min |
| Feb 25, 12:22 PM CST | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 38 min |
| Feb 25, 12:36 PM CST | Severe Thunderstorm Warning | LCH | Beauregard | 39 min |
| Feb 25, 12:59 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Lafayette, Saint Landry, Saint Martin, Vermilion | 46 min |
| Feb 25, 1:12 PM CST | Special Weather Statement | LCH | Allen | 63 min |
| Feb 25, 1:16 PM CST | Tornado Warning | LCH | Beauregard | 29 min |
| Feb 25, 1:20 PM CST | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Rapides, Vernon | 55 min |
| Feb 25, 1:28 PM CST | Special Weather Statement | LCH | Avoyelles | 62 min |
| Feb 25, 1:40 PM CST | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 65 min |
| Feb 25, 1:44 PM CST | Tornado Warning | LCH | Allen, Beauregard, Vernon | 31 min |
| Feb 25, 2:35 PM CST | River Flood Warning | LCH | Lafayette, Vermilion | 12 hr |
| Feb 25, 2:40 PM CST | Low Water Advisory | LCH | 24 hr | |
| Feb 25, 2:40 PM CST | Small Craft Advisory | LCH | 30 hr | |
| Feb 25, 2:48 PM CST | Special Weather Statement | LCH | Acadia | 42 min |
| Feb 25, 2:49 PM CST | Wind Advisory | LCH | Cameron, Lafayette, Saint Landry, Saint Martin | 24 hr |
| Feb 25, 3:05 PM CST | Special Marine Warning | LCH | 55 min |
Nearby
Wind Advisories in Louisiana, 2013Wind Advisories in Texas, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.